Alert archive / Pennsylvania / Areal Flood Warnings in 2011

Areal Flood Warning 98, NWS Philadelphia/Mount Holly

September 27, 2011Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 27, 2011, 7:45 PM EDT for Carbon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 7:45 PM EDT (23:45 UTC)
Expired
Sep 27, 2011, 10:45 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 144 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WGUS41 KPHI 272345
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT TUE SEP 27 2011

PAC025-280245-
/O.NEW.KPHI.FA.W.0098.110927T2345Z-110928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
745 PM EDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  WEST CENTRAL CARBON COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1045 PM EDT

* AT 744 PM EDT SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS 
THE AREA RESULTING IN HEAVY RAINS OVER THE SAME REGION.  1 TO 2 
INCHES OF RAIN IS POSSIBLE OVER THE WARNED AREA.  

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 4096 7575 4081 7579 4080 7587 4084 7594
      4090 7600 4091 7600 4092 7599 4095 7588
      4098 7584

$$

NIERENBERG
1 follow-up statement
077 
WGUS81 KPHI 280227
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT TUE SEP 27 2011

PAC025-280245-
/O.CON.KPHI.FA.W.0098.000000T0000Z-110928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
1027 PM EDT TUE SEP 27 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SMALL
STREAMS IN WEST CENTRAL CARBON COUNTY...

AT 1026 PM EDT THERE HAVE BEEN NO REPORTS OF FLOODING AND THIS 
ADVISORY WILL EXPIRE WITH NO FURTHER UPDATES. SHOWERS ARE EXPECTED 
TO REDEVELOP AGAIN BY DAWN WEDNESDAY.

STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. 

LAT...LON 4096 7575 4081 7579 4080 7587 4084 7594
      4090 7600 4091 7600 4092 7599 4095 7588
      4098 7584

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 27, 3:53 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 27, 3:53 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT TUE SEP 27 2011

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN OVER THE MID ATLANTIC REGION
THROUGH MIDWEEK AS LOW PRESSURE PERSISTS OVER THE LOWER GREAT LAKES.
UNSETTLED WEATHER WILL CONTINUE FOR THE AREA, FOLLOWED BY A COLD
FRONT PUSHING EASTWARD ON FRIDAY. A COOLER AND DRIER AIR MASS CAN BE
EXPECTED BY THIS WEEKEND BEHIND THE COLD FRONT. HIGH PRESSURE WILL
GRADUALLY BE BUILDING EASTWARD FROM THE PLAINS THIS WEEKEND,
REACHING THE CENTRAL APPALACHIANS BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AREAS OF FOG AND LOW CLOUDS RAISED TO BROKEN TO OVERCAST CLOUD
LAYERS FOR MOST LOCATIONS BY EARLY AFTERNOON. VISIBLE SATELLITE
IMAGERY SHOWED SCATTERED TO BROKEN CUMULUS OVERTOPPED BY HIGHER
CLOUD LAYERS AT 19Z...ALTHOUGH A MORE EXTENSIVE LOW OVERCAST
REMAINED ALONG THE NEW JERSEY COAST AT 19Z. SHOWERS AND
THUNDERSTORMS WERE FORMING IN THE UNSTABLE AIRMASS OVER OUR
SOUTHWESTERN ZONES...WITH MORE ACTIVITY JUST TO OUR WEST MOVING
NORTHWARD IN THE DEEP SOUTHERLY FLOW. MOST CONVECTIVE ACTIVITY
SHOULD REMAIN OVER OUR SOUTHERN AND WESTERN ZONES LATE THIS
AFTERNOON AND THIS EVENING. SOME STORMS MAY BE FAIRLY HIGH-TOPPED
AND PRODUCE LOCALLY HEAVY RAIN...AS LIFTED INDICES ARE RATHER LOW AT
MINUS FOUR TO MINUS SIX ON MSAS DATA.

THE DEVELOPING WARM FRONT TO OUR SOUTH APPEARS TO LIFT NORTHWARD
TONIGHT...SO SHOWER CHANCES WILL REMAIN OVER OUR AREA TONIGHT...
HIGHEST SOUTHWEST...WITH ISOLATED THUNDERSTORMS REMAINING FOR OUR
SOUTHWESTERN AND WESTERN ZONES OVERNIGHT.

MORE LOW CLOUDS ARE EXPECTED LATER TONIGHT...BUT THE STRATUS/
STRATOCUMULUS SHOULD PRECLUDE DENSE FOG FROM FORMING. PATCHY FOG
WILL BE ADDED TO THE CENTRAL AND NORTHERN AREAS FOR LATE TONIGHT.

MOS TEMPERATURES HAVE BEEN WORKING WELL IN THIS AIRMASS AND WERE
ACCEPTED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WITH A WARM FRONT TO THE SOUTH...AND CYCLONIC FLOW AT LOWER LEVELS
OVER OUR AREA AIDED BY SHORT WAVE ENERGY ALOFT...SHOWER CHANCES ARE
FORECAST TO RANGE FROM HIGH CHANCE TO LOW LIKELY...HIGHEST WEST.
WITH REMAINING MARGINAL INSTABILITY...BUT NOT THE HIGH CAPES OF THIS
AFTERNOON...ISOLATED TO SCATTERED CONVECTION WILL CONTINUE IN THE
GRIDS, WITH BEST CHANCES FOR THE AFTERNOON.

SOME PRECIPITATION MAY BE LOCALLY HEAVY...BUT WITH THE STRONG
SOUTHERLY FLOW CONTINUING...CELLS SHOULD HAVE DECENT MOVEMENT. ANY
TRAINING WOULD COMPLICATE MATTERS, THOUGH, AND LATER SHIFTS MAY NEED
TO CONSIDER A FLOOD WATCH WITH REASONABLY HIGH PRECIPITABLE WATERS
NOTED.

MORE CLOUD COVER AND PRECIPITATION THAN TODAY...AND AN EAST TO
SOUTHEAST SURFACE FLOW...SHOULD KEEP TEMPERATURES IN LINE WITH LOWER
MOS PROJECTIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE LONG TERM PERIOD, A PERSISTENT UPPER LOW WILL
STILL BE FOUND OVER THE LOWER GREAT LAKES REGION. AT THE SURFACE, A
STALLED FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS OUR AREA. THE
OVERALL PATTERN, THOUGH, WILL BECOME MORE PROGRESSIVE ON THURSDAY AS
MODEL GUIDANCE DEPICTS A STRONG SHORTWAVE THAT IS FORECAST TO DIG
SOUTHEASTWARD INTO THE GREAT LAKES AND FINALLY MOVE THE CUTOFF UPPER
LOW ALONG. AT THE SURFACE THEN, THE MODELS DEPICT A COLD FRONT THAT
SHOULD SLOWLY PUSH THROUGH OUR AREA ON FRIDAY. A COOLER AND DRIER
AIR MASS WILL FOLLOW FOR THE WEEKEND AS HIGH PRESSURE WILL GRADUALLY
BE SPREADING ITS INFLUENCE EASTWARD FROM THE PLAINS STATES. THE
CENTER OF HIGH PRESSURE IS PROGGED TO REACH THE CENTRAL APPALACHIANS
BY EARLY NEXT WEEK.

AT THIS TIME, WE HAVE MAINTAINED LIKELY OR EVEN CATEGORICAL POPS FOR
MUCH OF THE FORECAST AREA FROM WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON, THIS IN ASSOCIATION WITH THE STALLED FRONTAL BOUNDARY AND
PERHAPS A WAVE OF LOW PRESSURE DEVELOPING ALONG THIS FRONT. HAVE A
ALSO MAINTAINED THE MENTION OF ISOLATED THUNDERSTORMS DURING THIS
TIMEFRAME WITH WARM AIR ADVECTION IN PLACE AND GUIDANCE CONTINUING
TO SHOW SUFFICIENT SHEAR OVER THE AREA. PERHAPS THE MAIN CONCERN FOR
THURSDAY WILL BE IF AND HOW MUCH THE ATMOSPHERE CAN HEAT UP AND
DESTABILIZE TO ALLOW CONVECTION TO DEVELOP.

FOR THE COLD FRONT PASSAGE ON FRIDAY, WHAT REMAINS A BIT IN QUESTION
AT THIS POINT IS ANY UPPER LEVEL SUPPORT FROM AN ASSOCIATED
SHORTWAVE FEATURE PASSING THROUGH THE AREA. FOR NOW, IT APPEARED
PRUDENT TO MAINTAIN A PROGRESSION OF SLIGHT CHANCE TO CHANCE POPS
FOR SHOWERS ACROSS THE FORECAST AREA DURING FRIDAY. DRY WEATHER CAN
BE EXPECTED BY THE WEEKEND FOR MOST AREAS AS NOTICEABLY COOLER AND
DRIER AIR FILTERS IN BEHIND THE COLD FRONT. IN ADDITION, SURFACE
HIGH PRESSURE OVER THE PLAINS STATES WILL SLOWLY BE SPREADING ITS
INFLUENCE EASTWARD TOWARD THE MID ATLANTIC STATES OVER THE WEEKEND,
AND MODEL GUIDANCE DEPICTS THIS HIGH REACHING THE CENTRAL
APPALACHIAN REGION BY THE START OF THE NEW WEEK. DAYTIME HIGH
TEMPERATURES ARE FORECAST TO BE AROUND TEN DEGREES BELOW AVERAGE FOR
PORTIONS OF THE AREA OVER THE WEEKEND, WITH A GRADUAL WARMING TREND
EXPECTED INTO EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AT 19Z, CONDITIONS WERE VFR VARYING DOWN TO MARGINAL VFR WITH
STRATOCUMULUS CEILINGS, TOPPED BY MID AND HIGH CLOUDS. SCATTERED
TO BROKEN VFR STRATOCUMULUS SHOULD PREVAIL FOR THE REST OF THIS
AFTERNOON AND INTO THIS EVENING AS A DISTURBANCE ALOFT WILL
APPROACH THE AREA AND COULD CAUSE SOME SHOWERS AND A FEW
THUNDERSTORMS AT THE TAF SITES...PERHAPS LESS OF A CHANCE FOR KACY
WHERE MORE EXTENSIVE LOW CLOUDS PREVAILED. A LINE OF SHOWERS AND A
FEW THUNDERSTORMS WAS JUST WEST OF OUR AREA IN EAST-CENTRAL
PENNSYLVANIA AT 19Z. INSTABILITY SEEMS GREATEST OVER OUR WESTERN
AND SOUTHERN AREAS...BUT SOME OF THIS COULD BLEED NORTHEASTWARD
THROUGH LATE AFTERNOON AND THIS EVENING BEFORE DIURNAL EFFECTS AND
CAPES DIMINISH.

A REPEAT OF DENSE FOG IS NOT EXPECTED OVERNIGHT...AS MORE
STRATOCUMULUS AND STRATUS IS FORECAST. IFR CEILINGS ARE LIKELY TO
OCCUR OVERNIGHT THOUGH...IMPROVING AGAIN LATER WEDNESDAY MORNING.

MORE SHOWERS AND AT LEAST ISOLATED CONVECTION ARE FORECAST FOR
WEDNESDAY AS CYCLONIC FLOW REMAINS AND UPPER FORCING EXISTS.
CONDITIONS RISING TO VFR...WITH PATCHY MARGINAL VFR ESPECIALLY IN
PRECIPITATION...ARE FORECAST MAINLY IN THE AFTERNOON.

OUTLOOK... SCATTERED SHOWERS WITH POSSIBLY ISOLATED THUNDERSTORMS
ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.
LOWERED CEILINGS AND VISIBILITIES WILL LIKELY ACCOMPANY THIS
ACTIVITY, AND AT TIMES IFR CONDITIONS ARE POSSIBLE. OVERALL,
IMPROVING CONDITIONS TO VFR ARE EXPECTED ON FRIDAY, DESPITE THE
CHANCE OF ISOLATED SHOWERS FOR THE AREA. SATURDAY AND SUNDAY WILL
ALSO FEATURE OVERALL VFR CONDITIONS WITH NORTHWESTERLY WINDS,
POSSIBLY GUSTING AT TIMES BETWEEN 20 TO 25 KNOTS.

&&

.MARINE...
WINDS ARE EXPECTED TO REMAIN WELL BELOW ADVISORY CRITERIA TONIGHT
AND WEDNESDAY. SEAS WILL REMAIN AT 3 OR 4 FEET ON THE OCEAN, WHICH
IS WHAT WAVEWATCH CONTINUES TO FORECAST, SO IT DOES NOT APPEAR
THAT A SMALL CRAFT ADVISORY FOR ROUGH SEAS WILL BE NEEDED THROUGH
WEDNESDAY. THERE MAY BE SOME STRONG THUNDERSTORMS MAINLY OVER
DELAWARE BAY AND OVER THE SOUTHERN OCEAN WATERS WEDNESDAY.

OUTLOOK...
WITH A STALLED FRONT STRETCHED ACROSS THE AREA FROM WEDNESDAY NIGHT
THROUGH THURSDAY, SOME MARINE AREAS ALONG THE NJ AND DE COASTS WILL
POSSIBLY EXPERIENCE AREAS OF DENSE FOG. IN ADDITION, SCATTERED
SHOWERS AND POSSIBLY ISOLATED T-STORMS ARE ALSO EXPECTED DURING THIS
TIMEFRAME. THERE MAY BECOME A NEED FOR A SCA FOR SEAS ON THE OCEAN
WATERS DURING THE WEDNESDAY NIGHT TO THURSDAY AFTERNOON TIMEFRAME,
BUT CONFIDENCE AT THIS TIME IS BELOW AVERAGE.

THE OVERALL SURFACE FLOW WILL CHANGE TO A NORTHWESTERLY DIRECTION BY
THE WEEKEND AFTER THE PASSAGE OF A COLD FRONT ON FRIDAY. AT THIS
TIME, THERE SEEMS TO BE A BETTER POTENTIAL FOR A SCA THIS WEEKEND
FOR BOTH WINDS AND SEAS AS NORTHWESTERLY WIND GUSTS IN THE 20 TO 25
KNOT RANGE APPEAR ATTAINABLE, WITH SEAS IN THE 5 FOOT RANGE.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT FOR SPOTTY MINOR TIDAL FLOODING WAS ISSUED
FOR THIS EVENINGS HIGH TIDE CYCLE ALONG THE OCEAN FRONT AND UP
DELAWARE BAY. ANOMALIES LOOK TO REMAIN SIMILAR FOR WEDNESDAY
MORNINGS HIGH TIDES, AND WITH SLIGHTLY HIGHER ASTRONOMICAL TIDES A
COASTAL FLOOD ADVISORY MAY BE NEEDED, AT LEAST FOR THE OCEAN
FRONT.

THE ASTRONOMICAL HIGH TIDES CONTINUE TO CREEP UPWARD INTO FRIDAY,
SO THE CHANCES OF REACHING OR PERHAPS GOING SLIGHTLY MORE INTO
MINOR TIDAL FLOODING CRITERIA WILL INCREASE IN THE DAYS AHEAD.

&&

.RIP CURRENTS...
WITH A FAIRLY LONG PERIOD OF 8 SECONDS OR HIGHER EXPECTED WITH THE
SWELLS CONTINUING WEDNESDAY, AND WITH AN EAST TO SOUTHEAST WIND OF 8
TO 10 KNOTS, AND ALSO WITH THE CONTINUED INFLUENCE OF THE NEW
MOON...A MODERATE RISK OF RIP CURRENTS WAS FORECAST FOR WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...
SHORT TERM...
LONG TERM...KLINE
AVIATION.../KLINE
MARINE.../KLINE
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Sep 27, 3:52 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE SEP 27 2011

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054-
055-060>062-067>071-282000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
352 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME HEAVY SHOWERS WEDNESDAY AND THURSDAY MAY CAUSE BRIEF POOR
DRAINAGE FLOODING. A STRONG THUNDERSTORM IS POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ012>014-020-022>027-282000-
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
352 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SPOTTY MINOR TIDAL FLOODING IS POSSIBLE TONIGHT FOR THE JERSEY
SHORE AND DELAWARE BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE JERSEY SHORE AND
DELAWARE BEACHES.

THERE IS A RISK OF MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH
TIDE WEDNESDAY AND THURSDAY. AN ADVISORY MAY BECOME NECESSARY.

SOME HEAVY SHOWERS WEDNESDAY AND THURSDAY MAY CAUSE BRIEF POOR
DRAINAGE FLOODING. A STRONG THUNDERSTORM IS POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME HEAVY SHOWERS ARE POSSIBLE FOR WEDNESDAY AND THURSDAY.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 27, 4:32 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     LIGHTNING        WOOLWICH TWP            39.73N  75.33W
09/27/2011                   GLOUCESTER         NJ   TRAINED SPOTTER

            A 48 YEAR OLD MALE WAS STRUCK BY LIGHTNING ON A GOLF
            COURSE IN WOOLWICH TOWNSHIP.

&&

EVENT NUMBER PHI1100746

MEOLA
Special weather statement, Sep 27, 4:54 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT TUE SEP 27 2011

DEZ002-003-MDZ015-020-272230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-
454 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND SUSSEX COUNTIES...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES WEST OF GEORGETOWN...MOVING NORTH AT 15
MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS KENT COUNTY
DELAWARE AND CAROLINE COUNTY.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3865 7572 3867 7576 3869 7586 3925 7595
      3927 7586 3925 7577 3928 7576 3932 7543
      3924 7538 3915 7540 3907 7539 3906 7537
      3851 7534 3848 7571

FORECASTER: NIERENBERG
Special weather statement, Sep 27, 5:37 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT TUE SEP 27 2011

PAZ060-272300-
BERKS PA-
537 PM EDT TUE SEP 27 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BERKS COUNTY...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF READING...MOVING NORTH AT 20
MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN AROUND 545 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4053 7634 4052 7630 4054 7621 4054 7617
      4030 7613 4030 7614 4036 7621 4036 7624
      4039 7629 4049 7643 4050 7644

FORECASTER: NIERENBERG
Special weather statement, Sep 27, 6:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 PM EDT TUE SEP 27 2011

PAZ054-272315-
CARBON PA-
622 PM EDT TUE SEP 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEHIGHTON...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR WHITE HAVEN AND EAST SIDE
AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4102 7575 4101 7576 4100 7574 4081 7571
      4080 7588 4090 7600 4092 7599 4095 7588
      4098 7584 4100 7576 4102 7575 4105 7578
      4110 7577

FORECASTER: NIERENBERG
Special weather statement, Sep 27, 7:42 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT TUE SEP 27 2011

PAZ054-055-280115-
CARBON PA-MONROE PA-
742 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CARBON AND MONROE COUNTIES, GENERALLY
MOVING TO THE NORTH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4125 7524 4101 7513 4075 7579 4084 7594
      4090 7600 4092 7599 4101 7575 4105 7578
      4110 7577 4111 7576 4113 7564 4115 7563

FORECASTER: NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:00 AM EDTSpecial Weather StatementPHISchuylkill45 min
Sep 27, 11:13 AM EDTSpecial Weather StatementPHICarbon62 min
Sep 27, 5:37 PM EDTSpecial Weather StatementPHILebanon83 min
Sep 27, 7:00 PM EDTAreal Flood WarningPHIBerks3 hr
Sep 27, 7:42 PM EDTSpecial Weather StatementPHICarbon, Monroe93 min

Nearby

Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.